Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

HIV Life >> Living With HIV

Pages: 1
princealbert
Fanatic

Reged: 05/21/00
Posts: 52
Loc: New York City
antibiotic reaction
      #36237 - 06/22/02 01:15 PM

After one week on augmentin, a pick line and beginning IV antibiotics (only one dose), I had a horrible drug reaction.
But four days later, I still walk around itchy and red, feeling like I just rolled around in poison ivy.
Has anyone else had a bad antibiotic reaction, and once going off antibiotics, how long did it take to wear off?
I'm concerned it might be something else as well, like maybe Steven Johnson's Syndrom. I'm nervous, itchy, want to hear from you.



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: antibiotic reaction new
      #36240 - 06/22/02 01:38 PM

Boy PrinceAlbert you shure like experinmenting with the drugs. Anibiotics are NASTY!



Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: antibiotic reaction new
      #36244 - 06/22/02 03:57 PM

I feel your pain.I never had that problem with augmentin(took it lots of times for sinus infections)but It was probably a way lower dose.Sulfa drugs (I don't know if augmentin is one) are really prone to causing rashes,but antibiotics in general can make people "rash out" if you are totally off antibiotic's the drugs needs time to leave your system,and that depends on the cellular half life.They say usually a week will clear things up.Doctors can perscribe things for rashes but they sometimes come with there own set of miserie's.Don't you love it (it sucks)Drink tons of water to purge your system and sometimes aveeno oatmeal baths help temporarily.Topical anti itch cremes etc. If it's steven johnson,I think you have more than just a rash(like a flu type thing)but that definately warrents immediate doctor attention.Finally I take alot of "natural stuff" that helps me,but I don't want to toss herbs at you since I'm not a doctor and not qualified,but quercetin (it's a vitamine c bioflavinoid) is supposed to reduce histamime release in the body and flax seed oil (taken internally)is a good general anti inflamatory.Ask your Doctor and Good Luck.



Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2612

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3